| Catalog Number |
IAB-05840-LWS-SC |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/30/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
Event or Problem Description
It was reported that blood was discovered in the helium driveline.As a result the iab was removed.Iab was not replaced.No report of patient harm or injury.
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging carton.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the long arterial pressure tubing was noted connected to the luer.The supplied 40cc inflation driveline tubing was noted connected to the short driveline tubing.The teflon sheath was noted on the iabc.Bends to the central lumen were noted at approximate-ly 40cm, 59cm, 62cm and 63.5cm from the iab luer.The central lumen was noted broken at ap-proximately 66cm and 71.8cm from the iabc luer end.The broken central lumen pierced the bladder at approximately 71.8cm from the iabc luer end.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.The fos cable was visually inspected; the fiber was noted broken at approximatel y 71.8cm from the iab luer.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The center post of the fos was centered.The blue clamshell hous-ing was examined, and no abnormalities were noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood in he driveline" is confirmed.Upon return, various damages were noted to the iab catheter including the broken central lumen at two different locations and a damage to the bladder.Due to the returned state of the device, it could not be confidently deter-mined what initially caused the complaint.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met due to the blood in the helium pathway.The root cause of the complaint is undetermined.No further actions required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
Event or Problem Description